MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Model Number G48240
Medical Device Problem Codes Difficult to Open or Close (2921); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: class i n/a.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During a right retrograde endoscopic ureter pyelography and right jj catheter change in a 36-y ear-old patient, the ureteral biopsy forceps did not open.A second forceps was used to perform the operation.There were no clinical consequences for the patient.Condition of the device: preserved contaminated.Type of contamination: biological (body fluids, human tissue, respiratory gases, etc.).The device involved in this incident is available for expert examination.
 
Additional Manufacturer Narrative
Device evaluation 1 unit of lot c2017534 of blb-024115 was returned opened not in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 22 january 2025 and a lab re-evaluation on 23 january 2025.Observations from the lab evaluation were as follows; spool device and coiled wired returned separately.Forceps jaws observed to be opened upon return.Jaws initially closed upon activation of handle but unable to open subsequently.Observations from the lab re-evaluation were as follows; removed coiled wired from the device and observed kink on wire approx.10cm from the distal tip of the wire attempted to open the forceps jaws on the device but unable to.The reported failure was observed.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the notes section of the instructions for use, ifu0034 which accompanies this device states the following; ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction¿."visually inspect the product to ensure no damage has occurred.If the package is opened or damaged when received, do not use.If abnormality is detected that would prohibit working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0034).Image review an image was not returned for evaluation.Root cause analysis a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.The s/s coiled wire was found to be kinked at approximately 10 cm from the distal tip of the wire and this would likely have resulted in the forceps jaws being unable to open for the user.A possible cause for the kink to the s/s coil wire could be attributed to damage sustained during preparation, use or handling of the device, however, this cannot be conclusively determined.Summary complaint is confirmed based on visual and/or functional inspection.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another device was used to complete the procedure.Complaints of this nature will continue to be monitored for similar event.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 29-may-2025.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IR   00000
MDR Report Key20795016
Report Number3001845648-2024-00697
Device Sequence Number20524179
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)260120(10)C2017534
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
CLASS I N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Model NumberG48240
Device Catalogue NumberBLB-024115
Device Lot NumberC2017534
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/29/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown